ADVERTISEMENT
ADVERTISEMENT

Q. For depression, I am taking Escitalopram for two years. Should I stop the drug gradually?

Answered by
Dr. Surabhi
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Aug 27, 2020 and last reviewed on: May 11, 2021

Hi doctor,

I am a 41-year-old male. I am taking Escitalopram for two years now as I developed anxiety and a feeling of being generally worried. I had depression in my past and took Sertraline for the last seven to ten years. When I stopped it two years back, I started to have anxiety and a generalized feeling of being worried. Is it good to stop this medicine now? If so, how to stop it? Do I need to stop it gradually?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

Currently, you are having a second episode of depression. I suggest you take Escitalopram for a minimum course of two years completely. As you have taken medicine already for two years, then you can taper the medicine gradually. The dose reduction should be very gradual. If you taper your medicines immediately during this phase, then you can have any relapse or reemergence of symptoms suggestive of depression or anxiety. Then you need to take medicines for a longer duration. Kindly mention the current dose of Escitalopram for having proper advice regarding dose reduction. I suggest you have cognitive behavioral therapy as this reduces the risk of relapse or depression. Kindly mention the past history and drug history in detail for having proper advice.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am suffering from anxiety and taking Xanax for longer period. Will it cause withdrawal effect?

After six weeks, the SSRI is not helping much ...   Read full

Postpartum Depression

History of bipolar disorder ... Family history of depression or other psychological disorders ...   Read full

Is it dangerous to smoke marijuana while on Vyvanse, and Escitalopram?

My main concern is the way my body will react on being on a combo of an Amphetamine, an SSRI, and a psychoactive drug ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.